zbMATH — the first resource for mathematics

Local estimates and stability of viscous flows in an exterior domain. (English) Zbl 0544.76028
The authors prove the pointwise continuous dependence of solutions of the incompressible Navier-Stokes equations on the boundary and initial data as well as the pointwise stability of solutions with respect to perturbations whose growth at large distances is appropriately restricted. Previous results on these problems assume analyticity of both the solution and the perturbation, but the present paper makes no appeal to analyticity. Instead the authors use various inequalities in weighted \(L^ p\)-spaces to estimate the perturbed velocity field and its gradients and thereby derive pointwise estimates that imply continuous dependence and stability.
Reviewer: F.Howes

76D05 Navier-Stokes equations for incompressible viscous fluids
76E30 Nonlinear effects in hydrodynamic stability
35B30 Dependence of solutions to PDEs on initial and/or boundary data and/or on parameters of PDEs
35Q30 Navier-Stokes equations
Full Text: DOI
[1] Cannon, J. R., & G. H. Knightly, Some continuous dependence theorems for viscous fluid motions. SIAM J. Appl. Math. 18, 627–640 (1970). · Zbl 0202.37202 · doi:10.1137/0118055
[2] Straughan, B., Uniqueness and continuous dependence theorems for the conduction-diffusion solution to the Boussinesq equations on an exterior domain. J. Math. Anal. App. 57, 203–234 (1977). · Zbl 0357.76029 · doi:10.1016/0022-247X(77)90295-5
[3] Galdi, G. P., & S. Rionero, Continuous dependence theorems for Navier-Stokes equations in unbounded domains by the weight function method. Q. Jl. Mech. Appl. Math., 32, 149–161 (1979). · Zbl 0416.76018 · doi:10.1093/qjmam/32.2.149
[4] Galdi, G. P., & S. Rionero, A priori estimates, continuous dependence and stability for solutions to Navier-Stokes equations on exterior domains. Riv. Mat. Univ. Parma, 5, 533–566 (1979).
[5] Kahane, C., On the spatial analyticity of weak solutions of the Navier-Stokes equations. Arch. Rational Mech. Anal., 33, 386–405 (1969). · Zbl 0186.16801 · doi:10.1007/BF00247697
[6] Rionero, S., & G. P. Galdi, The weight function approach to uniqueness of viscous flows in unbounded domains. Arch. Rational Mech. Anal., 69, 37–52 (1979). · Zbl 0423.76027 · doi:10.1007/BF00248409
[7] Galdi, G. P., Variational Methods for stability of fluid motions in unbounded domains. Ricerche Mat., 27, 387–404 (1978). · Zbl 0413.76038
[8] Masuda, K., On the stability of incompressible viscous fluid motions past objects. J. Math. Soc. Japan, 27, 294–327 (1975). · Zbl 0303.76011 · doi:10.2969/jmsj/02720294
[9] Adams, R. A., Sobolev Spaces. New York: Academic Press 1975.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.